MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a preloaded intraocular lens (iol) was defective.This was described as scratches on iol prior to use.No other information was provided.
 
Additional Manufacturer Narrative
Section a2, a4, a5: unknown/ not provided.Asku.Section d6a: if implanted, give date: not applicable, as no indication that lens was implanted.Section d6b: if explanted, give date: not applicable, as no indication that lens was implanted, hence not explanted.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: it was noted that the scratches were described as central defects on the iol.The surgery was successfully completed with the back-up iol.Patient was discharged to home, no follow up noted in chart.Also, patient noted to be 69 year old male, white/caucasian, no mention of ethnicity, 89.5 kg.Fields below are updated: section a2: 69 yrs.Old; section a4: weight: 89.5 kg.; section a5: race: white.Corrected data: it was noted that initial report of "scratches on iol prior to use" actually occurred after it was inserted in the patient's left eye, and that the intraocular lens (iol) was inserted and then removed and replaced with the back-up iol which is the dib00, 16.5d sn(b)(6).This supplemental report is submitted to correct this info.Section h6: health effect - impact code: 4631 (to capture pt-removal and replacement).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18234975
Report Number3012236936-2023-03029
Device Sequence Number7160513
Product Code HQL
UDI-Device Identifier05050474731684
UDI-Public(01)05050474731684(17)260205
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2026
Device Model NumberDIB00
Device Catalogue NumberDIB00U0165
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2023
Supplement Date Received by Manufacturer11/30/2023
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexUnknown
Patient RaceWhite